Medical Questions > Womens Health > Menstruation Forum

spotting for 3 weeks now, i had a mmorning after pill

User Profile
Hie Doctor
I am 30yrs old and i have been spotting for 3weeks now, i had a morning after pill a week and a half before i started spotting and been spotting since then(3wks)
I also get cramps here and then,the first 2 weeks they were tighter than now,one day i got a very painful abnominal pain i could not stand up,i felt like i wanted to use the loo for number 2,s the pain was all over my back my abdominaland by the hips,it lasted like 5mins or so,that day i cloated for that one time and the pain never occured.

I am worried,whats going on with me,is it still the morning after,or it is something else.
The spotting is light red in colour.

Please advise


Did you find this post helpful?
|

User Profile
replied September 13th, 2011
Menstruation Answer A26829
Hi,
Welcome to ehealthforum,
The symptoms that you describe could be suggestive of possible hormonal influence caused by the emergency contraceptive pill intake. Since these contain high doses of hormones, you can experience bleeding abnormalities and other related symptoms. Sometimes these can also lead to worsening of underlying conditions like fibroids, endometriosis, adenomyosis etc. Emergency contraceptive pills (ECP) work if taken within 24-48 hours of your unprotected intercourse. Wait and watch for your periods/withdrawal bleeding. Visit your gynecologist/obstetrician for further evaluation and assistance. Treatment as appropriate would be started to help you (based on examination and investigation results) to stop the bleeding.
If you intend to remain sexually active, consider visiting your gynecologist to get started on suitable regular birth control measures to be protected (after your periods). Be regular with birth control use as instructed. Avoid having unprotected sexual contact and avoid repeat use of ECP.
Take care.



|
Did you find this post helpful?
Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Menstruation , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.